Notre Dame Journal of Formal Logic

Reverse Mathematics and Uniformity in Proofs without Excluded Middle

Jeffry L. Hirst and Carl Mummert

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that when certain statements are provable in subsystems of constructive analysis using intuitionistic predicate calculus, related sequential statements are provable in weak classical subsystems. In particular, if a $\Pi^1_2$ sentence of a certain form is provable using E-HA${}^\omega$ along with the axiom of choice and an independence of premise principle, the sequential form of the statement is provable in the classical system RCA. We obtain this and similar results using applications of modified realizability and the Dialectica interpretation. These results allow us to use techniques of classical reverse mathematics to demonstrate the unprovability of several mathematical principles in subsystems of constructive analysis.

Article information

Source
Notre Dame J. Formal Logic Volume 52, Number 2 (2011), 149-162.

Dates
First available in Project Euclid: 28 April 2011

Permanent link to this document
http://projecteuclid.org/euclid.ndjfl/1303995711

Digital Object Identifier
doi:10.1215/00294527-1306163

Zentralblatt MATH identifier
05903675

Mathematical Reviews number (MathSciNet)
MR2794648

Subjects
Primary: 03F35: Second- and higher-order arithmetic and fragments [See also 03B30] 03F50: Metamathematics of constructive systems
Secondary: 03B30: Foundations of classical theories (including reverse mathematics) [See also 03F35] 03F60: Constructive and recursive analysis [See also 03B30, 03D45, 03D78, 26E40, 46S30, 47S30]

Keywords
reverse mathematics proof theory Dialectica realizability uniformization

Citation

Hirst, Jeffry L.; Mummert, Carl. Reverse Mathematics and Uniformity in Proofs without Excluded Middle. Notre Dame Journal of Formal Logic 52 (2011), no. 2, 149--162. doi:10.1215/00294527-1306163. http://projecteuclid.org/euclid.ndjfl/1303995711.


Export citation